Thunderstorm Wind, Bossier
- When
- April 5, 9:05 AM CST
- Where
- Bossier County, 0.96 mi S of Plain Dealing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.906, -93.703
A tree was blown down in Plain Dealing.
A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary lift across the very warm, moist, and unstable air mass in place south of this front across much of the region. As a result, numerous showers and thunderstorms developed across the area during the afternoon and evening, which produced damaging winds, large hail, and tornadoes. These storms moved slowly east into North Louisiana throughout the day on the 5th, with a few isolated storms also becoming severe, producing damaging winds. Locally heavy rainfall and flash flooding also accompanied these storms, with widespread rainfall amounts of 2-4 inches, with isolated higher amounts falling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 5:17 AM CST, 3 hours 48 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
617 AM CDT Sat Apr 5 2025
...New AVIATION...
.SHORT TERM...
(Saturday through Sunday)
Issued at 230 AM CDT Sat Apr 5 2025
Very active day expected once again today as we await the ejection
of the vigorous upper level trough out of the Intermountain West
and into the Southern Plains. It's this feature and the forcing
in advance of it, combined with a nearly stationary frontal
boundary across NE TX and SW AR that will combine with ample pre-
frontal instability to produce another volatile severe weather
day across much of the region.
The frontal boundary currently near a Jacksonville, to Longview,
Texas to near Camden, Arkansas has shown a tendency over the last
couple hours to move very slowly south and east, likely getting a
push from post-frontal convection. Progs are in good agreement
that this feature will likely stall and may return back north just
slightly but not to the extreme this boundary returned back
northward (north of even our far northwest zones) on Friday. This
does not mean that areas north of the boundary will be spared from
at least the possibility of large hail as convection moves our
way from the west but at this time, the greatest tornado potential
will be along and southeast of the boundary (the warm-sector)
which should reside near or just south and east of the I-30
Corridor as we go through the day. This matches up well with SPC's
Enhanced Convective Risk today across mainly East Central and
Deep East Texas as well as all of Northern Louisiana and South
Central Arkansas. Upstream convection is currently lined up west
of the I-35 Corridor across NC TX into Central OK and will rapidly
move eastward into our region through the day and may even slow
down across N LA/SC AR later this afternoon. As it does, any warm
sector convection, given the amount of low level directional and
deep layer shear, will result in embedded and/or discrete
supercells that will have the potential to produce tornadoes once
again like we saw on Friday but this time, further east across SC
AR and N LA as well as extreme EC and Deep East Texas. Lapse rates
will support large hail once again with bowing line segments
supporting a damaging wind theat. The severe weather threat should
rapidly decrease across our western half by early afternoon and
across our eastern half by this evening with the heavy rainfall
threat ending during the late evening hours as well across our
eastern most zones.
Speaking of the heavy rainfall threat, contemplated expanding the
current Flood Watch further south to encompass the I-20 Corridor
of N LA where 2-3 inch rainfall amounts will be possible later
today but given that this area has received virtually no rainfall
thus far, decided to keep the current configuration of the Flood
Watch in tact. Otherwise, areas that have been inundated with
rainfall over the last 24-48 hours which includes the Middle Red
River Valley of NE TX, SE OK and SW AR could see an additional 1-3
inches with isolated higher amounts which will only further
exacerbate an already dangerous and ongoing flooding situation
across these areas.
Much cooler weather will infiltrate the region in the wake of the
cold front but we may not be completely done with the rainfall as
models are continuing to hang on to some very light precipitation
across most of the region (especially northern areas) as the
upper trough axis very slowly moves into our region from the west
on Sunday. This precipitation will likely continue into Sunday
Night as well.
13
&&
.LONG TERM...
(Sunday Night through Saturday)
Issued at 230 AM CDT Sat Apr 5 2025
Held only slight chance pops across our eastern half Sunday Night
but feel like much of the forcing in association with the
remainder of the trough axis will be located far enough east not
to carry any small pop across our eastern zones into Monday. Kept
the region dry through the extended even though we should see
another frontal passage by sometime late next work week as an
upper level trough swings out of the Central Plains and into the
Ohio Valley. The big story in the wake of this current storm
system will be the return of cold temperatures with lows Sunday
Night in the 30s near but especially north and west of the I-30
Corridor and it would not be surprising to see temperatures near
freezing across our far northwest zones if we can get the skies to
clear. Colder temperatures may be felt across our region Monday
Night where patchy frost will be likely across at least our
northern half. Southerly winds return for Tue thru Thu ahead of
late next week's cold front which will result in a rapid return to
more April like temperatures.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Sat Apr 5 2025
For the 04/12z TAF update...Radar imagery this morning has calmed
down some, however, we are seeing more widespread light returns
showing up across other portions of the area. Nonetheless, this
TAF period is going to be one filled with widespread MVFR, IFR and
even LIFR flight conditions due to low CIGs and lower visibilities
thanks to an increase in showers and thunderstorms throughout the
day. Aside from this, gusty conditions will prevail for most
terminals throughout this TAF period. /33/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 230 AM CDT Sat Apr 5 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northern LA for
the potential for severe thunderstorms and flash flooding.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 59 44 / 100 70 20 20
MLU 84 57 64 45 / 100 90 30 20
DEQ 63 44 54 35 / 100 70 40 20
TXK 69 50 56 41 / 100 70 30 20
ELD 77 49 58 40 / 100 90 40 20
TYR 65 46 54 40 / 100 30 20 0
GGG 71 47 55 40 / 100 30 20 10
LFK 78 49 58 43 / 100 40 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...33Special Weather Statement
National Weather Service Shreveport LA
702 AM CDT Sat Apr 5 2025
OKZ077-TXZ096-097-108>112-124>126-051300-
McCurtain OK-Upshur TX-Cass TX-Camp TX-Bowie TX-Red River TX-
Marion TX-Wood TX-Franklin TX-Morris TX-Titus TX-
702 AM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MCCURTAIN...
NORTHWESTERN MARION...WESTERN CASS...FRANKLIN...NORTHEASTERN WOOD...
BOWIE...NORTHERN UPSHUR...MORRIS...TITUS...CAMP AND SOUTHERN RED
RIVER COUNTIES THROUGH 800 AM CDT...
At 702 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bogata to near Hagansport to near Mount
Pleasant to near Pittsburg to near Gilmer to near Gladewater.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Goodlake, Cason, Winnsboro, Daingerfield, Us 259 And I 30
Intersection, Fairview, Miller's Cove, Hagansport, Scroggins, Mount
Vernon, Rocky Branch, Ore City, Avinger, Bettie, Johntown, Midway,
Lone Star, Hainesville, and Almont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9537 3296 9531 3346 9531 3384 9466
3344 9434 3324 9430 3287 9433 3266 9540
TIME...MOT...LOC 1202Z 236DEG 41KT 3346 9527 3331 9516 3318 9507 3306
9501 3281 9497 3258 9499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Shreveport LA
743 AM CDT Sat Apr 5 2025
ARZ050-051-059-060-070-OKZ077-TXZ097-051345-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-
McCurtain OK-Bowie TX-
743 AM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT LITTLE RIVER...CENTRAL
HEMPSTEAD...NORTHWESTERN MILLER...SEVIER...HOWARD...SOUTHEASTERN
MCCURTAIN AND BOWIE COUNTIES THROUGH 845 AM CDT...
At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Idabel to 7 miles east of
Naples. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eagletown, Bright Star, Moon, Cerrogordo, Goodlake, Central,
Goodwater, Shinewell, Arkinda, Haworth, McNab, Red Lick, Tollette,
Provo, West Line, Ogden, Corinth, Winthrop, Bellview, and Bokhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3400 9373
3357 9354 3327 9457 3371 9475 3372 9473
3373 9474 3372 9475 3398 9486 3419 9434
3419 9425 3423 9424 3435 9394
TIME...MOT...LOC 1243Z 239DEG 48KT 3378 9480 3324 9456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Shreveport LA
836 AM CDT Sat Apr 5 2025
ARZ070-LAZ001-TXZ112-126-138-150-151-051430-
Miller AR-Caddo LA-Panola TX-Harrison TX-Cass TX-Marion TX-Rusk TX-
836 AM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MILLER COUNTY...
NORTHWESTERN CADDO PARISH...MARION...EASTERN CASS...HARRISON...
NORTHERN PANOLA AND NORTHEASTERN RUSK COUNTIES THROUGH 930 AM CDT...
At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Queen City to near
Beckville. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deberry, Bivins, Nesbitt, Front, Elysian Fields, Ida, Fouke, Vivian,
Lodi, Darco, Red Hill, Leigh, Fairview, Domino, Carthage, Uncertain,
Smithland, Midyett, Tatum, and Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3331 9381 3215 9412 3215 9465 3322 9433
TIME...MOT...LOC 1336Z 274DEG 20KT 3321 9426 3222 9454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Shreveport LA
844 AM CDT Sat Apr 5 2025
ARZ050-051-059>061-070-071-TXZ097-112-051445-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-Nevada AR-Cass TX-Bowie TX-
844 AM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...EASTERN SEVIER...NORTH CENTRAL
LAFAYETTE...HOWARD...NEVADA...NORTHEASTERN CASS AND SOUTHEASTERN
BOWIE COUNTIES THROUGH 945 AM CDT...
At 843 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Athens to 7 miles east of Lockesburg to
near Ogden to near Redwater. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bright Star, Bodcaw, McNab, Redwater, Red Lick, Tollette, Genoa,
Morris, Provo, Piney Grove, Ogden, Corinth, Blevins, Bellview,
Lockesburg, Mount Pleasant, Ben Lomond, Sutton, Oak Grove, and
Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3401 9375 3395 9353 3396 9347 3396 9338
3390 9330 3384 9329 3383 9323 3380 9318
3382 9314 3378 9310 3374 9311 3333 9371
3322 9432 3357 9420 3393 9417 3435 9425
TIME...MOT...LOC 1343Z 212DEG 54KT 3433 9413 3399 9406 3360 9411 3335
9421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
19The Shreveport radar (KSHV), 52 km away, was scanning. The volume nearest the first event began at 15:05 UTC.
5 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A tree was blown down in Plain Dealing.
High water covered Butler Avenue near the Zaxby's in West Monroe.
Various roadways in the Claiborne community in West Monroe were covered in high water.
Portions of Caples Road was flooded, forcing a vehicle off the roadway.
Portions of Cypress Street was flooded, with water reportedly entering a restaurant.
Widespread flooding across the city of Monroe, including the residential areas. High water blocked the entrance of the Monroe Civic Center, and high water covered portions of Louisville Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1256740, 1256742, 1256743, 1256745, 1256746, 1256750.